Taking Pravastatin 40 Mg, Would This Cause Swelling And Pain In Ankles?

Question

Asked by Diana Konstantakos

Taking Pravastatin 40 Mg, Would This Cause Swelling And Pain In Ankles?

I've been on Pravachol for a number of years, but now am taking pravastatin 40 mg. Last year, I was having trouble with my ankles (swelling and pain). Went to an orthopedic doctor who took xrays and said nothing was wrong, maybe I sprained them. I don't remember spraining them. I am still having problems with both ankles (pain and swelling) and find it difficult to walk. Could it be the pravastatin I'm taking?

Answer

Hi Diana,

While swelling and pain isn't usually associated with this medication, it is a possible side effect. You may find this link about the side effects associated with pravastatin to be helpful: http://www.healthcentral.com/cholesterol/find-drug-121467-73.html. It sounds like this started awhile after you began taking the medication, so it might not be caused by the pravastatin. However, I would recommend talking to the docotor who prescribed the pravastatin about your concerns. If your physician decides your symptoms are caused by the medication, there are other medications availble to help lower your cholesterol.

Thanks for your question!

Jill